Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Toxicol Clin Toxicol. 2001;39(7):739-43.

Cholestatic hepatitis caused by acute gold potassium cyanide poisoning.

Author information

  • 1Department of Medicine, Taipei Veterans General Hospital, National Yang-Ming University, Taiwan. mlwu@vghtpe.gov.tw

Abstract

INTRODUCTION:

Poisoning after oral ingestion of gold potassium cyanide is rarely reported. A case of suicidal ingestion of gold potassium cyanide (potassium dicyanoaurate; CAS# 13967-50-5) is described.

CASE REPORT:

A 27-year-old man attempted suicide by ingesting 5 mL gold potassium cyanide solution. He developed vomiting, hyperamylasemia, and hepatic dysfunction. Cyanide poisoning was not detected but acute gold toxicity was noted. Pathologic findings of the liver showed centrilobular cholestasis with eosinophilic degeneration. The whole blood and serum gold were 4361 and 6011 microg/L, respectively, and the 24-hour urine gold was 429 microg/d in samples obtained on day 4.

CONCLUSION:

Gold-induced hepatotoxicity has been seen infrequently in patients receiving gold therapy. Reported agents include sodium aurothiomalate, sodium aurothiopropranol sulfonate, aurothioglucose, aurothiopolypeptide (Auro-detoxin), auric sulfide, and gold thiosulfate, our report adds gold potassium cyanide.

PMID:
11778673
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk